Alert archive / Florida / High Surf Advisories in 2013
High Surf Advisory 4, NWS Mobile, AL
NWS Mobile, AL issued this high surf advisory at Dec 28, 2013, 1:17 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2013, 1:17 PM EST (18:17 UTC)
- Expired
- Dec 28, 2013, 11:31 PM EST
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
520 WHUS44 KMOB 281817 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1217 PM CST SAT DEC 28 2013 ...HIGH SURF AND HIGH RIP CURRENT RISK FOR AREA BEACHES THROUGH THIS EVENING... .A DEVELOPING LOW PRESSURE SYSTEM SOUTH OF THE COAST IS PRODUCING STRONG EASTERLY WINDS ACROSS THE COASTAL WATERS. AS THE LOW APPROACHES THE COAST LATE THIS AFTERNOON INTO THIS EVENING...WINDS WILL SHIFT TO THE SOUTHEAST. THIS WILL RESULT IN HIGH SURF ACROSS THE WESTERN FLORIDA PANHANDLE BEACHES...AS WELL AS THE BEACHES IN BALDWIN COUNTY. THE HIGH SURF WILL ALSO PRODUCE A HIGH RISK OF LIFE THREATENING RIP CURRENTS. ALZ064-FLZ002-004-006-290300- /O.NEW.KMOB.SU.Y.0004.131228T1817Z-131229T0600Z/ /O.NEW.KMOB.RP.S.0029.131228T1817Z-131229T0600Z/ LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 1217 PM CST SAT DEC 28 2013 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WAVES AND SURF...BREAKERS OF 4 TO 6 FEET IN THE SURF ZONE. * TIMING...THROUGH THIS EVENING. * IMPACTS...HIGH SURF WILL PRODUCE A HIGH RISK OF RIP CURRENTS AND LOCALIZED BEACH EROSION DUE TO WAVE RUN UP. FORT PICKENS ROAD IN THE FLORIDA PANHANDLE MAY BE AFFECTED BY MINOR COASTAL FLOODING DUE TO THE WAVE RUN UP THIS AFTERNOON AND EVENING AS WINDS SHIFT TO THE SOUTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
1 follow-up statement
435 WHUS44 KMOB 290431 CFWMOB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1031 PM CST SAT DEC 28 2013 ...HIGH SURF ADVISORY AND HIGH RISK OF RIP CURRENTS HAS BEEN CANCELLED... .SUBSIDING SEAS AND NORTHERLY WINDS HAVE RESULTED IN A DECREASED POTENTIAL FOR HIGH SURF AND RIP CURRENTS...THUS THE HIGH SURF ADVISORY AND HIGH RISK OF RIP CURRENTS HAS BEEN CANCELLED. ALTHOUGH THESE HAVE BEEN CANCELLED...A MODERATE RISK OF RIP CURRENTS IS NOW IN EFFECT FOR THE REMAINDER OF THE NIGHT. ALZ064-FLZ002-004-006-290545- /O.CAN.KMOB.SU.Y.0004.000000T0000Z-131229T0600Z/ /O.CAN.KMOB.RP.S.0029.000000T0000Z-131229T0600Z/ LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- COASTAL OKALOOSA- 1031 PM CST SAT DEC 28 2013 ...HIGH SURF ADVISORY IS CANCELLED... ...HIGH RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE HIGH SURF ADVISORY. THE HIGH RIP CURRENT RISK HAS BEEN CANCELLED. SUBSIDING SEAS AND NORTHERLY WINDS HAVE RESULTED IN A DECREASED POTENTIAL FOR HIGH SURF AND RIP CURRENTS...THUS THE HIGH SURF ADVISORY AND HIGH RISK OF RIP CURRENTS HAS BEEN CANCELLED. $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Dec 28, 12:25 PM EST, 52 minutes earlier.
Area forecast discussion, Dec 28, 12:25 PM EST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR RADAR INFORMATION
NATIONAL WEATHER SERVICE MOBILE AL
1125 AM CST SAT DEC 28 2013
.MESOSCALE UPDATE...SFC OBS AND VISIBLE SATELLITE INDICATE A SFC LOW
IS DEVELOPING ABOUT 200 MILES SOUTH OF MOBILE WITH A WARM FRONT
EXTENDING NORTHEAST AND SITUATED JUST SOUTH OF THE AL/NW FL COAST.
DEEP ISENTROPIC LIFT AND INCREASING DIVERGENCE FROM AN APPROACHING
JET STREAK OUT OF THE WESTERN GULF HAS RESULTED IN WIDESPREAD COLD
RAIN ACROSS THE FORECAST AREA. MANY LOCATIONS ALONG AND WEST OF I-65
HAVE ALREADY RECEIVED 1-2 INCHES OF RAIN SINCE MIDNIGHT. AS THE SFC
LOW CONTINUES TO MOVE NORTH THROUGH THE AFTERNOON...LOW TO MID LEVEL
FRONTOGENESIS WILL BECOME MAXIMIZED AND WILL COINCIDE WITH THE
STRONGEST PERIOD OF UPPER LEVEL DIVERGENCE. THEREFORE...ADDITIONAL
PERIODS OF HEAVY RAIN ARE EXPECTED ACROSS THE AREA THROUGH THE
AFTERNOON...AND WE CAN ALREADY SEE SIGNS OF HEAVIER ELEVATED
CONVECTIVE ACTIVITY ABOUT 30 MILES SOUTH OF THE AL COAST. THE LOW IS
FORECAST TO BE JUST SOUTH OF THE AL/FL AT 00Z...WITH THE LOW SKIRTING
ACROSS THE COASTAL FL PANHANDLE IN THE EVENING. THE LOW IS FORECAST
TO BE EAST OF THE AREA BY MIDNIGHT AND THE AXIS OF HEAVY RAIN WILL
QUICKLY SHIFT EAST THROUGH THE EVENING. WIDESPREAD RAIN TOTALS OF
2-3 INCHES ARE EXPECTED...HOWEVER SOME LOCALLY HIGHER TOTALS ARE
CERTAINLY POSSIBLE...GIVEN THE ANTICIPATED ADDITIONAL HEAVY RAIN.
FLOODING HAS NOT BEEN A CONCERN AT THIS POINT...AS RAINFALL RATES
HAVE AVERAGED AROUND A QUARTER INCH PER HOUR. WILL HAVE TO MONITOR
FOR LOCALIZED FLOODING ISSUES THIS AFTERNOON...AS RAINFALL RATES ARE
LIKELY TO INCREASE AT TIMES.
AREAS ALONG AND WEST OF I-65 WILL NOT CLIMB OUT OF THE 40S TODAY.
STILL A DIFFICULT TEMP FORECAST FOR THE COASTAL AREAS...ESPECIALLY
THE FL PANHANDLE...AS GUIDANCE STILL HAS SOME DIFFERENCES ON HOW FAR
NORTH THE WARM SECTOR WILL MAKE IT. FOR NOW...USED A BLEND OF RAP/NAM
2 METER TEMPS WHICH SHOWS HIGHS MAKING IT INTO THE UPPER 50S TO
AROUND 60 ACROSS THE COASTAL FL ZONES.
ALL GUIDANCE SHOWS SFC BASED INSTABILITY REMAINING OFFSHORE...SO
SEVERE WEATHER IS NOT ANTICIPATED. WILL HAVE TO KEEP AN EYE ON THE
GULF WATERS...AS STRONGER STORMS AND WATERSPOUTS ARE POSSIBLE.
WE HAVE NOTICED THAT RAINFALL ESTIMATES FROM KMOB AND KEVX ARE
SIGNIFICANTLY UNDERDONE. IN SOME AREAS...OBSERVED TOTALS ARE DOUBLE
THOSE BEING SHOWN ON THE STORM TOTAL ACCUMULATION PRODUCT. THIS
APPLIES TO BOTH DUAL POL AND LEGACY PRODUCTS. WE HAVE ADJUSTED THE
VOLUME COVERAGE PATTERN IN AN ATTEMPT TO CORRECT THE ISSUE GOING
FORWARD. 34/JFB
&&
.AVIATION (18Z ISSUANCE)...IFR CONDITIONS WILL PERSIST AT BFM/MOB
THROUGH MUCH OF THE FORECAST PERIOD WITH PERIODS OF HEAVY RAIN
CONTINUING THROUGH THE AFTERNOON/EARLY EVENING. PREDOMINATE MVFR
CIGS AT PNS THROUGH THIS AFTERNOON...WITH PERIODIC HEAVY RAIN
RESULTING IN IFR CONDITIONS. IFR CONDITIONS ARE FORECAST TO DEVELOP
IN PNS BY THIS EVENING. THERE WILL BE A POTENTIAL OF IMPROVING CIGS
BY 16-18Z SUNDAY. 34/JFB
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
60 NM...
&&Hazardous weather outlook, Dec 28, 7:30 AM EST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CST SAT DEC 28 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 630 AM CST SAT DEC 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE WILL DEVELOP OVER THE CENTRAL GULF AND MOVE ACROSS THE FORECAST AREA TODAY AND TONIGHT. THE LOW CENTER SHOULD PASS EAST OF THE I-65 CORRIDOR OVERNIGHT. MAIN IMPACTS INCLUDE 1.5 TO 2.5 INCHES OF RAINFALL AND GUSTY EASTERLY WINDS AT 15 TO 20 MPH TODAY AND EARLY TONIGHT. THE RAINFALL IS EXPECTED TO PRODUCE ONLY NUISANCE FLOODING IN POOR DRAINAGE AREAS AND MAY PRODUCE OR MAINTAIN LOCAL RIVER RISES TO ACTION STAGE LEVELS. ADDITIONAL IMPACTS WILL BE MODERATE TO ROUGH SURF AND HIGHER THAN NORMAL TIDAL HEIGHTS MOSTLY FROM PENSACOLA TO DESTIN IN NORTHWEST FLORIDA. BREAKERS HEIGHTS FROM 3 TO 5 FEET CAN BE EXPECTED. DUE TO THE SHORT DURATION THIS AFTERNOON AND THIS EVENING ONLY MINOR COASTAL FLOODING IS EXPECTED...GENERALLY FROM PENSACOLA TO DESTIN IN NORTHWEST FLORIDA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-291230- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 630 AM CST SAT DEC 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED OVER THE MARINE AREA TODAY AND TONIGHT. WINDS RANGING FROM 20 TO 25 KNOTS WITH SEAS UP TO 8 FEET WELL OFFSHORE WILL BE LIKELY TODAY AND TONIGHT... OCCURRING MAINLY OVER THE OPEN GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM. PERIODS OF HEAVY RAIN REDUCING VISIBILITIES TO ONE MILE OR LESS WILL ALSO BE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY EARLY SUNDAY MORNING. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE POSSIBLE TUESDAY THROUGH EARLY WEDNESDAY AS A REINFORCING COLD FRONT MOVES SOUTH ACROSS THE NORTHERN GULF.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 1:17 PM EST | Rip Current Statement | MOB | 10 hr | |
| Dec 28, 7:56 AM EST | Areal Flood Advisory | MOB | Mobile | 3 hr |
Nearby
High Surf Advisories in Florida, 2013High Surf Advisories in Alabama, 2013Every high surf advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.